MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that restenosis occurred.On (b)(6) 2021, a 5.0 x 150mm, 90cm ranger drug coated balloon (dcb) was selected for the treatment of a chronic total occlusion in the left popliteal artery.The lesion was 99% stenosed, mildly calcified and located in a moderately tortuous anatomy.On (b)(6) 2021, restenosis was observed in the treated lesion.Second treatment of the target lesion was performed using a non boston scientific dcb.On (b)(6) 2022, third treatment of the target lesion was performed due to restenosis.The restenosis was treated with a 5.0 x 200mm, 150cm ranger dcb and a 7 x 40, 130cm eluvia drug-eluting stent.During a subsequent follow-up in (b)(6) 2022, echocardiogram and computed tomography scans revealed an aneurysm in the treated site.On (b)(6) 2022 treatment of the aneurysm was performed by implanting a viabahn stent graft and an epic stent over the aneurysm.The aneurysm was resolved and the patient was placed under observation.There were no further patient complications reported.According to the physician, it is believed that there might be a causal relationship between the repeated treatments of the lesion in a short period of time and the use of the non boston scientific balloon, which is a high dose dcb.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14250882
Report Number2134265-2022-04864
Device Sequence Number4887550
Product Code ONU
UDI-Device Identifier08714729976035
UDI-Public08714729976035
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number0027328127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexMale